Alert archive / Oklahoma / River Flood Warnings in 2011

River Flood Warning 33, NWS Tulsa, OK

November 22, 2011LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Nov 22, 2011, 7:41 AM CST for LeFlore County, Oklahoma. It took effect at Nov 23, 2011, 12:00 AM CST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2011, 7:41 AM CST (13:41 UTC)
In effect from
Nov 23, 2011, 12:00 AM CST
Expired
Nov 23, 2011, 2:29 AM CST
In force
2 hr
Issued by
NWS Tulsa, OK
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 28.02 ft at Nov 22, 2011, 10:00 PM CST.

actionminormoderate10203011/2211/2311/24
Action stage
29 ft
Minor stage
29 ft
Moderate stage
33 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WGUS44 KTSA 221341
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
741 AM CST TUE NOV 22 2011


...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN OKLAHOMA... 

  POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. 
  
OKC079-222141-
/O.NEW.KTSA.FL.W.0033.111123T0000Z-111123T0600Z/
/PANO2.1.ER.111123T0000Z.111123T0000Z.111123T0000Z.NO/
741 AM CST TUE NOV 22 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE POTEAU RIVER NEAR PANAMA.
* FROM THIS EVENING TO LATE TONIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  730 AM TUESDAY THE STAGE WAS 23.49 FEET. 
* FLOOD STAGE IS 29.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE POTEAU RIVER NEAR PANAMA IS EXPECTED TO RISE TO NEAR
  FLOOD STAGE THIS EVENING.
* IMPACT...AT 29.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.

$$
3 follow-up statements
022 
WGUS84 KTSA 221904
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
104 PM CST TUE NOV 22 2011


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. 
  
OKC079-230304-
/O.EXT.KTSA.FL.W.0033.111123T0148Z-111123T1406Z/
/PANO2.1.ER.111123T0148Z.111123T0600Z.111123T0806Z.NO/
104 PM CST TUE NOV 22 2011

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
  THE POTEAU RIVER NEAR PANAMA.
* FROM THIS EVENING TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 1230 PM TUESDAY THE STAGE WAS 26.53 FEET. 
* FLOOD STAGE IS 29.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE POTEAU RIVER NEAR PANAMA IS EXPECTED TO RISE ABOVE 
  FLOOD STAGE THIS EVENING AND CONTINUE TO RISE TO NEAR 29.7 FEET BY 
  LATE TUESDAY NIGHT. THE RIVER IS EXPECTED TO FALL BELOW FLOOD 
  STAGE WEDNESDAY BEFORE DAWN.
* IMPACT...AT 29.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.

$$
580 
WGUS84 KTSA 230115
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
715 PM CST TUE NOV 22 2011


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. 
  
OKC079-230915-
/O.EXT.KTSA.FL.W.0033.111123T0600Z-111123T1200Z/
/PANO2.1.ER.111123T0600Z.111123T0600Z.111123T0600Z.NO/
715 PM CST TUE NOV 22 2011

THE FLOOD WARNING CONTINUES FOR
  THE POTEAU RIVER NEAR PANAMA.
* FROM LATE TONIGHT TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  630 PM TUESDAY THE STAGE WAS 27.92 FEET. 
* FLOOD STAGE IS 29.0 FEET. 
* FORECAST...THE POTEAU RIVER NEAR PANAMA IS EXPECTED TO RISE TO NEAR
  FLOOD STAGE WEDNESDAY BEFORE DAWN.
* IMPACT...AT 29.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.

$$
369 
WGUS84 KTSA 230830
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
229 AM CST WED NOV 23 2011


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. 
  
OKC079-230859-
/O.CAN.KTSA.FL.W.0033.000000T0000Z-111123T1200Z/
/PANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
229 AM CST WED NOV 23 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE POTEAU RIVER NEAR PANAMA.
* AT  130 AM WEDNESDAY THE STAGE WAS 27.73 FEET. 
* FLOOD STAGE IS 29.0 FEET. 
* FORECAST...THE POTEAU RIVER NEAR PANAMA HAS CRESTED BELOW FLOOD
  STAGE AND WILL CONTINUE TO FALL.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Nov 22, 5:04 AM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Nov 22, 5:04 AM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
504 AM CST TUE NOV 22 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.

IFR CONDITIONS WILL PREVAIL FOR THE FIRST 4 TO 8 HOURS OF THE
VALID TAF PERIOD...WITH GRADUALLY IMPROVING CONDITIONS AS THE
UPPER LOW AND ATTENDANT WRAP AROUND MOISTURE MOVE EAST OF THE
AREA. WINDS WILL DECREASE WITH THE APPROACH OF THE SURFACE HIGH
TONIGHT...AND COMBINED WITH THE CLEARING SKIES AND RAIN SOAKED
GROUND...AREAS OF FOG WILL BE LIKELY ACROSS THE AREA AFTER 06Z...WITH
BVO THE ONLY TERMINAL THAT SHOULD NOT BE IMPACTED. VISIBILITIES
WILL LIKELY BE IN THE IFR CATEGORY...WITH SOME POTENTIAL FOR VLIFR
VISIBILITIES...ALTHOUGH CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE
ATTM.

&&

.PREV DISCUSSION... /ISSUED 344 AM CST TUE NOV 22 2011/

DISCUSSION...
THE STORM SYSTEM WHICH BROUGHT WIDESPREAD HEAVY RAINFALL ALONG
WITH AN AXIS OF EXCESSIVE AMOUNTS ACROSS SE OK INTO WESTERN AR
IS NOW DEEPENING A SURFACE LOW WHICH WILL TRACK FROM WESTERN AR
INTO SOUTHERN MISSOURI THIS MORNING. AS THE LOW LEVEL FLOW
RESPONDS COLD ADVECTION WILL PERSIST THROUGH THE MORNING BEFORE
WEAKENING. THIS ACTION IS LIKELY TO MAINTAIN THE BLANKET OF LOW
CLOUDS UNTIL THE AFTERNOON WHEN EROSION FROM THE WEST AND
NORTHWEST OCCURS. THE TIMING AND DEGREE OF THE CLOUD REMOVAL
WILL DECIDE THE FATE OF HIGH TEMPS TODAY. GENERALLY SIDED WITH A
MORE PESSIMISTIC CLOUD FORECAST THUS COOLER HIGH TEMPS THOUGH
CONFIDENCE IS LOW. SHOULD CLOUD COVER EVENTUALLY CLEAR
TONIGHT...THEN CALM WINDS AND MOIST SOILS SHOULD PROVIDE FOGGY
AREAS TOMORROW MORNING.

WARMING TEMPS AND INCREASING SOUTHERLY WINDS WILL BE THE RULE
WEDNESDAY AND THURSDAY. MODEL AGREEMENT IS GOOD ON TIMING OF THE
NEXT WAVE...WITH SHOWER AND THUNDERSTORM CHANCES INCREASING FROM
WEST TO EAST LATE FRIDAY AND ESPECIALLY FRIDAY NIGHT BEFORE ENDING
EARLY SATURDAY. WHILE INSTABILITY APPEARS MINIMAL...FORECAST
PRECIPITABLE WATER VALUES ARE NEAR THOSE THAT WERE IN PLACE AHEAD OF
THE MOST RECENT SYSTEM. THIS WILL FAVOR LOCALLY HEAVY RAINFALL
HOWEVER THE PROGRESSIVE NATURE OF THE SYSTEM SHOULD LIMIT THE RISK
OF EXCESSIVE AMOUNTS.

THE PATTERN EVOLUTION IN WAKE OF THE FRIDAY/SATURDAY SYSTEM HAS
BEEN A THORN FOR ALL EXTENDED MODELS AND REMAINS SO THIS MORNING
WITH WIDELY VARYING SOLUTIONS. THEY RANGE FROM A LARGE CLOSED LOW
OVER THE MISSISSIPPI VALLEY /GFS/ TO A DEEP YET PROGRESSIVE WAVE
/ECMWF AND CANADIAN/ WITH WIDELY VARYING WEATHER POTENTIAL FOR OUR
REGION. THE FORECAST WAS TILTED TOWARD THE MORE PROGRESSIVE WAVE
SOLUTION THOUGH IT SHOULD BE NOTED THAT THE EVOLVING HIGHLY
AMPLIFIED PATTERN MAY CAUSE SUBSTANTIAL FORECAST SWINGS FOR SOME
TIME.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...22
LONG TERM....07
AVIATION...22
Hazardous weather outlook, Nov 22, 5:00 AM CST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CST TUE NOV 22 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CST TUE NOV 22 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

POOR VISIBILITY.
	RISK...LIMITED.
	AREA...ALONG AND SOUTHEAST OF INTERSTATE 44.
	ONSET...AFTER MIDNIGHT.

DISCUSSION...
SURFACE HIGH PRESSURE WILL MOVE INTO THE AREA AND SKIES WILL BEGIN
TO CLEAR BY TONIGHT IN THE WAKE OF THE DEPARTING FRONTAL SYSTEM.
THE LIGHTER WINDS AND CLEARING SKIES WILL COMBINE WITH THE RAIN
SOAKED GROUND ACROSS MOST OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS TO RESULT IN AREAS OF FOG LATE TONIGHT. VISIBILITIES WILL
BE REDUCED TO LESS THAN A MILE...ESPECIALLY IN FAVORED VALLEY AREAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY AND THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY AND MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE OVERALL WEATHER PATTERN WILL REMAIN FAIRLY ACTIVE FOR THE NEXT
WEEK. DRIER AND WARMER CONDITIONS WILL ARRIVE FOR WEDNESDAY AND
THURSDAY AHEAD OF THE NEXT SYSTEM EXPECTED TO MOVE THROUGH THE
AREA FRIDAY AND SATURDAY. THUNDERSTORM CHANCES WILL INCREASE AHEAD
OF A COLD FRONT BY FRIDAY AFTERNOON...AND ARE CURRENTLY EXPECTED
TO PEAK ON FRIDAY NIGHT BEFORE TAPERING OFF FROM WEST TO EAST
SATURDAY. SOME UNCERTAINTY REMAINS IN HOW LONG THE SYSTEM WILL
LINGER IN THE AREA...SO SOME CHANGE IN THIS EXPECTED TIMING
SHOULD BE EXPECTED AS THE WEEK PROGRESSES. COLD...BUT DRY
CONDITIONS WILL FOLLOW THE SYSTEMS EXIT FOR THE BEGINNING OF NEXT
WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 6:27 PM CSTFlash Flood WarningTSALeFlore, Pushmataha4 hr
Nov 21, 7:59 PM CSTSpecial Weather StatementTSAChoctaw31 min
Nov 21, 10:09 PM CSTRiver Flood WarningTSAPushmataha57 hr
Nov 21, 10:21 PM CSTFlash Flood WarningTSALeFlore, Pushmataha6 hr
Nov 21, 10:30 PM CSTAreal Flood AdvisoryTSALeFlore, Sequoyah2 hr
Nov 22, 4:26 AM CSTAreal Flood WarningTSALeFlore, Pushmataha12 hr
Nov 22, 5:54 PM CSTAreal Flood WarningTSALeFlore, Pushmataha9 hr

Nearby

River Flood Warnings in Oklahoma, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.